Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Spotting and blood tinged cervical mucus after having miscarriage, not getting pregnant, hormone levels are normal. What could this spotting mean?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 979 Questions
Question
Yes after having a miscarriage then dnc a year ago, I consistently have days of spotting and blood tinged cervical mucus after period should be over. The spotting usually starts on day 8 and goes to 10. Still trying to conceive and concerned that the spotting is linked to the problem on not getting pregnant. Dr says anatomy looks fine, hormone levels are normal. What could this spotting mean? I'm 5'2 and 95 pounds, 30 years old.
Posted Tue, 3 Jul 2012 in Women's Health
 
 
Answered by Dr. Minoo Bhagia 3 hours later
Hello

Thanks for writing to us

Sometimes D&C can cause Pelvic inflammatory disease after D&C can be one of the causes

Take some antibiotics like doxycycline under your doctor's guidance and prescription

A course of progesterone like dydrogesterone or norethisterone can be taken under doctor's guidance and prescription

Any cyst in ovary or thyroid disorder are to be ruled out

Haemoglobin level should be normal

If you are unable to conceive get hysterosalpingography done to see the tubal patency

Get follicular studies done in mid cycle to see the maturity of ova

Line of treatment is planned according to diagnosis

Take care
Best wishes

Any further query is most welcome
Above answer was peer-reviewed by
 
Follow-up: Spotting and blood tinged cervical mucus after having miscarriage, not getting pregnant, hormone levels are normal. What could this spotting mean? 47 hours later
I have had follicle studies and ovaries look good as well as mature follicles. They did see a very small cyst, but said it was very small. Could this be why I'm having the prolonged spotting of blood in cervical mucus?
 
 
Answered by Dr. Minoo Bhagia 19 minutes later
Hello

Welcome once again

Luteal phase defect or shortening of post ovulatory period can be due to progesterone deficiency which can cause irregular bleeding and spotting

Taking progesterone in the form of dydrogesterone or norethisterone for 2-3 cycles usually cures the condition but it should be taken under your doctor's guidance and prescription

A very small cyst can be a simple follicular cyst which does not give rise to this problem

Take care

I hope I have answered your query , if you want to ask anything else you can revert back to me

Warm regards

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor